It is currently Fri Nov 17, 2017 3:21 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Sun May 18, 2014 5:30 pm 
Offline
Average Poster
Average Poster

Joined: Tue Nov 05, 2013 8:57 pm
Posts: 11
If not please move it as not sure where it should go.

Hello to anyone who remembers me. To summarise, I used to be on suboxone, done a taper in the community and it failed, ended up back on the methadone where I finally stabilised on 40ml.

I am currently an inpatient at a detox centre (in the UK) and this has been planned out for me below -

Day 1-35ml
Day 2-30ml
day 3-25ml
day 4-25ml
Day 5-20ml
Day 6-20ml
Day 7-15ml
Day 8-15ml
Day 9-10ml
Day 10-10ml
Day 11-8ml
Day 12-6ml
Day 13-4ml
Day 14-2ml
Day 15 - Finish the methadone.

They are then keeping me in an extra 7 days to then start me on Naltrexone, then another 4 to watch me on it. I came in on the 8th of May and here till the 2nd June :(

After my last suboxone detox I at first point blank refused to switch off at 30ml and then be weened off off that and then naltrexone. They use subutex here to switch over after weening down to 30ml of juice.

It now on day ten I am getting the goose pimples, peeing constantly, achy legs, pins and needles in my legs and feet. I am now questioning whether to actually switch over to subtext and do the quick week taper off that and then onto naltrexone? Or do I stick this last (but hard bit out), will swapping even make it any easier considering my bad experience last time?

Also can anyone please help, they seem clueless here about this. For the past 4 days I have been hardly able to walk on my feet, they ache like I have been on a ten mile walk and I am only walked to the local shop 2 min down road, or around the unit. It's driving me mad. Currently sat in my room after having some quinine sp? and have ice packs on both my ankles!

Any advice would much be appreciated. I decided being an inpatient would be the only way for me after my last experience with suboxone!


Top
 Profile  
 
PostPosted: Sat Jun 07, 2014 2:30 pm 
Offline
Power Poster
Power Poster

Joined: Sat Feb 08, 2014 8:54 pm
Posts: 60
I wonder how this ended up for you....

Here, in the US, you typically wouldn't enter an inpatient treatment program and taper off your methadone there. Which makes sense, since fifteen days to come off of 35mg is an absolutely awful idea. Quite frankly, I think that's medically irresponsible, in the sense that, for most people, its a set up for failure because they feel pretty crappy when coming off that fast.

Methadone is too long-acting of an opioid to come off of it in anything resembling a quick fashion. (And yes, that taper schedule is quick!) Some withdrawal symptoms may not kick into for days/weeks after dose changes and last dose. I would say, at a MINIMUM, it takes the body 7-10 days to stabilize between each dose decrease. I'm watching my boyfriend taper at a much more gradual rate than that now, and he is still feeling kinda lousy.

Anyway, I really, really hope that this worked out well for you.


Top
 Profile  
 
PostPosted: Sun Jun 08, 2014 4:24 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1551
I hope so too.... the post illustrates something, though, that I've tried to emphasize many times-- that there is nothing special about buprenorphine withdrawal-- and that coming of ANY opioid is very, very difficult. I see people on opioids all day, day after day. Coming off an agonist makes a person bedridden, unless done over months-- and even then, the symptoms are very severe. Buprenorphine withdrawal is less severe than the withdrawal after agonists-- but people forget, over time, just how bad it was to stop an agonist.

The whole concept of 'detox', though, has to be linked to an awareness of the big picture. We now have many studies that have looked at what happens after detox from agonists. We also have studies of people treated with naltrexone-- which seems to be the thing that drug courts are now embracing. Ask the naltrexone advocates what they think about the high mortality rate when naltrexone is eventually discontinued, and they make it clear that they have no idea what they are doing in the long run.

1. Davoli M. et al. Risk of fatal overdose during and after specialist drug treatment: the
VEdeTTE study, a national multi-site prospective cohort study.
Addiction: 2007, 102, p. 1954–1959.
2. Gibson A. et al. Mortality related to pharmacotherapies for opioid dependence: a
comparative analysis of coronial records.
Drug and Alcohol Review: 2007, 26(4), p. 405–410.
3. Gibson A. et al. Mortality related to naltrexone in the treatment of opioid dependence: a comparative analysis. [Australian] National Drug and Alcohol Research Centre, 2005.
4. Best D. et al. Overdosing on opiates part I: causes. Drug and Alcohol Findings: 2000, issue 4.
5. Strang J. et al. Loss of tolerance and overdose mortality after inpatient opiate detoxification: follow up study. British Medical Journal: 2003, 326, p. 959–960.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group